Jump to content
CrazyBoards.org

Recommended Posts

I am on 400 mg Seroquel at night to sleep and as an adjunct for treatment resistant depression and bipolar II. At this dose it works well for insomnia and I have not had a bipolar episode for 7 years. However, I do have auditory hallucinations. It seems as if a radio is on in another room that I can just barely hear. Or as if people are having a conversation I can't make out. I have a PhD in Clinical Psychology and an MD in Emergency Medicine. 

These hallucinations are not disturbing because I fully know they are a side effect of the medication. I actually try to make out the words or the music. 

Ironically, at a higher dose the medication would be less effective for insomnia. But, at this dose it seems to work well. I also assume it is working on the Bipolar II. I only had one Bipolar Episode brought on by a divorce. But, I have never had another one. 

For non psychotic patients, the auditory hallucinations can be managed if you know  they are due to the Seroquel. For other patients, I assume if hallucinations are part of your symptoms; it can be more difficult. 

But if you get these auditory hallucinations, just know they are a side effect and go to bed. 

Share this post


Link to post
Share on other sites
2 hours ago, EJB said:

But if you get these auditory hallucinations, just know they are a side effect and go to bed. 

This much easier said than done. 

For non-psychotic patients, if you are having auditory hallucinations more often than not at night, I would be re-evaluated by your psychiatrist (pdoc), because having the hallucinations aren't normal, no matter what med you are on.

  • Like 1

Share this post


Link to post
Share on other sites

I get really similar auditory hallucinations when I'm off medication, especially the radio. Are you sure the Seroquel really is working effectively? Hypnagogic hallucinations are (sort of) normal for some people, but these don't sound like that. If you're still pretty awake while you're having them, maybe you should talk to your psychiatrist.

Share this post


Link to post
Share on other sites

sorry, is this just like a friendly Public Service Announcement? you're describing a symptom, which you believe is an idiosyncratic reaction to a medication (a belief you share no basis for), for what? to warn us? it's not news that some people experience hallucinations on Seroquel. it's also not news that everyone reacts to medications differently.

i love your conclusion - "just ignore the problem and go to bed." ah, if only all problems were solved this way! we wouldn't need this board at all, would we? you know, you do sound like a lot of bad psychologists i've been to see over the years.

just out of curiosity, were you completing your PhD and MD concurrently or sequentially?

Edited by domovoi
text of post was duplicated during submission for some reason
  • Like 1

Share this post


Link to post
Share on other sites

First, you  appear to be displaying anger for no reason I can ascertain. I was simply stating that Seroquel, in my own experience, in non psychotic patients when used for Bipolar II; can cause auditory hallucinations. I simply was stating my own empirical observation. I did not to cause moral indignation from anyone. 

I was in an MD/PhD program so I worked on a parallel track, started when I was an Undergraduate. It was a 6 year program that required me to attend School over Summer as well. This question seems somewhat hyperbolic. 

My intention was to see if any others with the same diagnosis, taking the same medication, had the same reaction. 

Your affect appears to be displaced towards me for some reason. I wish you well. 

Share this post


Link to post
Share on other sites
On 10/30/2016 at 1:31 AM, EJB said:

But if you get these auditory hallucinations, just know they are a side effect and go to bed. 

Yes, but to say that if a non-MI person get these auditory hallucinations, it still is real to the person and not necessarily a side effect, and they can not always go to bed and ignore the problem. Maybe some people can do that though.  With me, the hallucinations kept me awake and I couldn't sleep because I was constantly hearing them.  So personally I don't see how someone can just go to sleep with all the noise/voices that they are hearing.

If this happened more than one or 2 times though, I would start to take it more seriously, IMO.  You seem to be implying that you have hallucinations before you fall asleep at night, and you tell yourself that they are a side effect and to go to bed.  Does this happen every night for you?  If so, you might want to look into finding a pdoc to see if another med could help, one would that would not give you any hallucinations.

 

On 10/30/2016 at 1:31 AM, EJB said:

I am on 400 mg Seroquel at night to sleep and as an adjunct for treatment resistant depression and bipolar II. At this dose it works well for insomnia and I have not had a bipolar episode for 7 years. However, I do have auditory hallucinations. It seems as if a radio is on in another room that I can just barely hear. Or as if people are having a conversation I can't make out.

IMO, you might want to look into seeing a pdoc yourself, because sometimes a med doesn't cause hallucinations.  How do you know definitively that the seroquel is causing the hallucinations?

 

On 10/30/2016 at 1:31 AM, EJB said:

I have a PhD in Clinical Psychology and an MD in Emergency Medicine. 

Personally if I was seeing a Clinical Psychologist as a Non-MI patient, and they told me what you said in the first quote in this post I am writing right now (see above), I might say "ok" the first time it happened.  But if it continued on, and you kept saying that to me (to just ignore it and go to be), I'd be finding another psychologist or pdoc for help, because at that point, I would probably be worried as to what was happening, and the "just going to bed" wouldn't cut it anymore.

Not to mention that when anyone has a hallucination IMO (non-MI or not), it is really hard to shrug that off and go to sleep.

But kudos to you for what you are doing works for you.

7 hours ago, domovoi said:

sorry, is this just like a friendly Public Service Announcement? you're describing a symptom, which you believe is an idiosyncratic reaction to a medication (a belief you share no basis for), for what? to warn us? it's not news that some people experience hallucinations on Seroquel. it's also not news that everyone reacts to medications differently.

i love your conclusion - "just ignore the problem and go to bed." ah, if only all problems were solved this way! we wouldn't need this board at all, would we? you know, you do sound like a lot of bad psychologists i've been to see over the years.

^^Exactly.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By candi71
      I am so very lost, angry, hurt, depressed, explosive, and drowning.  I was put on latuda or my bipolar and depression acting up...  I hate new meds for this reason.  I started having my ptsd dreams again, ate everything in site and craved sugar omg terribly,  have been depressed, cant color which i love to do, just wanna sleep, explosive anger, crying jags, hate life, nothing makes me happy, everything just sucks.  Im so angry cause i feel like i did before i went on any meds, 20yr ago.  
      Im so confused i just feel like im grasping at air.. I was in the er the other night and they basically sent me home after giving my dose of larzapam i didn't take in the afternoon cause i doesn't help.  My theory of   it is it didn't help before the latuda what is gonna make it work coming off latuda or after off.. I remember why i drank now.. I didn't need to feel this then.. I want to drink so bad and wont cause I've been clean 6 yrs April will  be 7 and i worked to hard to get here and refuse to prove others right.  Im so so messed up i cant sleep cant watch TV cant color yet dont want to do any of the above either but if i dont sleep i hurt... has anyone felt this way..  It sux cause the battle to find meds to work will start tomorrow cause my liver doesn't process meds it flushes them out.. oh well sorry just needed to vent and hope someone can help
    • By CookieN
      Has anyone tried lysine with good results?
    • By CookieN
      Does the stage of life in which you get ill determines your prognosis and course of the illness? For example a person who gets ill after graduating from college and working several years will be more equipped to face life than a person who got ill and never worked (getting ill in the college stage of life or before)??
    • By CookieN
      How do you know an episode is starting? Which are the symptoms or warning signs?
    • By CookieN
      Anyone on a very low dose of zyprexa?  How low? Do you have any side effects on this very low dose? Does it improve your symptoms? 
×
×
  • Create New...